MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with the elecsys anti-hcv ii immunoassay on a cobas e 801 analytical unit.The sample initially resulted in an anti-hcv value of 18.1 coi (reactive).The sample was repeated twice, resulting in values of 39.8 coi (reactive) and 0.319 coi (non-reactive).The sample was repeated twice on a second analyzer on (b)(6) 2023, resulting in anti-hcv values of 44.1 coi (reactive) and 40.5 coi (reactive).
 
Additional Manufacturer Narrative
The customer reported there was an alarm on the analyzer indicating an error in system reagent detection.The field service engineer changed system reagent tubing and ran measuring cell preparation maintenance.The tubing was damaged and there were air bubbles in the tube path to a reagent probe wash station.An instrument check was performed and was correct.A first run of controls had negative values for the positive control.Re-runs were correctly positive for these controls.The investigation determined the service actions resolved the issue.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18343788
Report Number1823260-2023-04061
Device Sequence Number12145280
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite